Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Adding Virocept to an ongoing PEP treatment Y/N?
Nov 17, 2004

I began a PEP treatment within 30 hours of a high risk incident. The PEP treatment is 300mg of AZT and 150 mg of Epivir both twice daily. It is my sixth day of treatment, and I suddenly "discovered" that I should also be taking Viracept as well. Is it too late to begin taking this med as well (through the 28 day period) or should I just continue with AZT and Epivir? What are the pros and cons? Since the 72 hr window is passed, has the effectiveness of adding Viracept also passed?

Response from Dr. Conway

This is a bit of a difficult question. Although it would have been better to add the Viracept from the beginning (as you point out), there may still be a benefit to adding it now. If you were to get significant diarrhea with it, you could just stop it and finish the 28 days with AZT/Epivir.

I would add that there are no clear data on this issue, and I am simply applying the principles of HAART that I know, as they should also apply here. This being said, the key is to do the best you can and you are to be commended for starting the treatment as soon as you did after the exposure.

Good luck...



Previous
Sustiva/Combivir
Next
Help with locating a Doctor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement